Alert archive / Puerto Rico / Small Craft Advisories in 2011

Small Craft Advisory 145, NWS JSJ

December 15, 2011

NWS JSJ issued this small craft advisory at Dec 15, 2011, 3:12 AM CST. It took effect at Dec 15, 2011, 4:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2011, 3:12 AM CST (09:12 UTC)
In effect from
Dec 15, 2011, 4:00 AM CST
Expired
Dec 15, 2011, 10:00 AM CST
In force
6 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WHCA72 TJSJ 150912
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
512 AM AST THU DEC 15 2011

...INCREASING WINDS AND NORTH SWELLS WILL SPREAD ACROSS THE
REGIONAL WATERS...

.A MODERATE TO FRESH...AND LOCALLY STRONG WIND FLOW WILL CONTINUE
ACROSS THE REGIONAL WATERS THROUGH THE END OF THE WEEK...AS STRONG
HIGH PRESSURE BUILDS ACROSS THE WEST AND SOUTHWEST ATLANTIC. IN
ADDITION...MODERATE NORTH SWELLS WILL AFFECT THE LOCAL ATLANTIC
WATERS AND THE CARIBBEAN PASSAGES TODAY THROUGH AT LEAST LATE
FRIDAY MORNING. THIS WILL RESULT IN ROUGH AND HAZARDOUS SEAS
ACROSS MOST OF THE LOCAL WATERS THROUGH THE UPCOMING WEEKEND.

AMZ735-151500-
/O.CAN.TJSJ.SC.Y.0144.000000T0000Z-111216T0000Z/
/O.NEW.TJSJ.SC.Y.0145.111215T1000Z-111215T1500Z/
COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM-
512 AM AST THU DEC 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM AST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS WINDS...WHICH IS IN EFFECT UNTIL 11 AM AST
THIS MORNING.

* WINDS AND WAVES: WINDS OF 17 TO 22 KNOTS AND SEAS OF 3 TO 5 FEET
  IN NORTH SWELLS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ745-151600-
/O.CAN.TJSJ.SC.Y.0144.000000T0000Z-111216T0000Z/
/O.NEW.TJSJ.SC.Y.0145.111215T1000Z-111215T1600Z/
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
512 AM AST THU DEC 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON AST TODAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS WINDS...WHICH IS IN EFFECT UNTIL NOON AST
TODAY.

* WINDS AND WAVES: WINDS OF 17 TO 22 KNOTS AND SEAS OF 4 TO 6
  FEET IN NORTH SWELLS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-712-715-722-725-732-741-742-151715-
/O.EXT.TJSJ.SC.Y.0144.000000T0000Z-111217T1900Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
512 AM AST THU DEC 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM AST SATURDAY...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS WINDS AND SEAS IS NOW IN
EFFECT UNTIL 3 PM AST SATURDAY.

* WINDS AND WAVES: WINDS OF 16 TO 23 KNOTS AND SEAS OF 6 TO 10
  FEET IN NORTH SWELLS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
1 follow-up statement
169 
WHCA72 TJSJ 151402
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1002 AM AST THU DEC 15 2011

...INCREASING WINDS AND NORTH SWELLS WILL SPREAD ACROSS THE
REGIONAL WATERS...

.A MODERATE TO FRESH...AND LOCALLY STRONG WIND FLOW WILL CONTINUE
ACROSS THE REGIONAL WATERS THROUGH THE END OF THE WEEK...AS
STRONG HIGH PRESSURE BUILDS ACROSS THE WEST AND SOUTHWEST
ATLANTIC. IN ADDITION...MODERATE NORTH SWELLS WILL AFFECT THE
LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES TODAY THROUGH AT
LEAST LATE FRIDAY MORNING. THIS WILL RESULT IN ROUGH AND
HAZARDOUS SEAS ACROSS MOST OF THE LOCAL WATERS THROUGH THE
UPCOMING WEEKEND.

AMZ710-712-715-722-725-732-741-742-152215-
/O.CON.TJSJ.SC.Y.0144.000000T0000Z-111217T1900Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
1002 AM AST THU DEC 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM AST
SATURDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
3 PM AST SATURDAY.

* WINDS AND WAVES: WINDS OF 16 TO 23 KNOTS AND SEAS OF 6 TO 10  
  FEET IN NORTH SWELLS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ735-151515-
/O.CON.TJSJ.SC.Y.0145.000000T0000Z-111215T1500Z/
COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM-
1002 AM AST THU DEC 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST THIS
MORNING...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
11 AM AST THIS MORNING.

* WINDS AND WAVES: WINDS OF 17 TO 22 KNOTS AND SEAS OF 3 TO 5 FEET IN
  NORTH SWELLS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ745-151600-
/O.CON.TJSJ.SC.Y.0145.000000T0000Z-111215T1600Z/
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
1002 AM AST THU DEC 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
NOON AST TODAY.

* WINDS AND WAVES: WINDS OF 17 TO 22 KNOTS AND SEAS OF 4 TO 6 FEET
  IN NORTH SWELLS ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 7:49 PM CST, 7 hours 23 minutes earlier.

Area forecast discussion, Dec 14, 7:49 PM CST, 7 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
949 PM AST WED DEC 14 2011

.UPDATE...
STRONG HIGH PRESSURE EXITING THE SOUTHEAST UNITED STATES AND NOW
EXTENDING INTO THE WEST AND SOUTHWEST ATLANTIC WILL CONTINUE TO
BUILD FURTHER EAST INTO THE CENTRAL CARIBBEAN OVER THE NEXT FEW
DAYS. THIS IN TURN WILL TIGHTEN THE SURFACE PRESSURE GRADIENT ACROSS
THE REGION AND HELP PRODUCE FRESH TO STRONG NORTH TO NORTHEAST
TRADE WINDS. FRAGMENTS OF MOISTURE ALONG A WEAKENING FRONTAL
BOUNDARY/SHEAR LINE WILL CONTINUE TO SINK SOUTHWARDS OVER THE LOCAL
ISLANDS AND SURROUNDING WATERS OVERNIGHT THROUGH FRIDAY. AS A
RESULT...STILL EXPECT SURGES OF PASSING OVERNIGHT AND EARLY
MORNING SHOWERS ALONG THE NORTHERN HALF OR PUERTO RICO AND THE
NORTHERN VIRGIN ISLANDS...WITH CLOUDINESS AND PERIODS OF MOSTLY LIGHT
TO MODERATE QUICK PASSING SHOWERS EXPECTED TO SPREAD ACROSS THE
REMAINDER OF THE FORECAST AREA BY MID DAY THURSDAY. THEREAFTER...
A GRADUAL CLEARING AND BREEZY CONDITIONS STILL EXPECTED UNDER A
RATHER COOL AND STABLE AIR MASS. NO MAJOR CHANGES MADE TO THE
INHERITED FORECAST AT THIS TIME. DECIDED TO KEEP THE HIGH WIND
ADVISORY RUNNING FOR NOW...AS TRAILING EDGE OF FRONTAL ZONE STILL
ACROSS THE OFFSHORE ATLANTIC WITH WINDS OVER THAT AREA ALTHOUGH
NOT SUSTAINED...WERE FLUCTUATING BETWEEN 20 TO 23 KNOTS... BASED
ON SHIP REPORTS AND DATA FROM THE NORTHERN BUOY 41043...AS WELL AS
VAD WIND PROFILE DATA. FOR NOW WILL JUST HAVE TO CONTINUE TO
MONITOR SURFACE OBSERVATIONS AND REPORTS OVER THE NEXT FEW HOURS
AND MAKE ADJUSTMENTS AS NEEDED.

&&

.AVIATION...TEMPO MVFR CONDITIONS POSSIBLE ACROSS PR IN SHRA AS A
FRONTAL BOUNDARY MOVES IN FROM THE NORTH. OTHERWISE...PREVAILING VFR
CONDITIONS ARE EXPECTED ACROSS THE LOCAL ISLANDS DURING THE NEXT 24
HOURS. SURFACE WINDS ARE EXPECTED TO INCREASE TO NORTH NORTHEASTERLY
AT AT LEAST 15 KNOTS GUSTING TO 25 KNOTS OVERNIGHT...REMAINING
NORTHERLY AT ABOUT 15 TO 20 KNOTS WITH HEIGHT UNTIL 20K FT.

&&

.PREV DISCUSSION... /ISSUED 217 PM AST WED DEC 14 2011/

SYNOPSIS...A WEAK FRONTAL BOUNDARY EXPECTED TO MOVE ACROSS THE FA
ON THURSDAY. STRONG HIGH PRESSURE WILL BUILD BEHIND THE FRONTAL
BOUNDARY ON LATE THURSDAY AND FRIDAY.

DISCUSSION...A GENERALLY FAIR PLEASANT AND MAINLY DRY WEATHER
PATTERN WILL CONTINUE ACROSS THE LOCAL ISLANDS DURING THE REST OF
THE AFTERNOON AND THIS EVENING...WITH LITTLE OR NO SIGNIFICANT
RAINFALL ACTIVITY EXPECTED. LATEST SATELLITE AND RADAR IMAGES EARLY
THIS AFTERNOON DEPICTED A WEAK FRONTAL BOUNDARY JUST ACROSS THE
NORTHERN COASTAL WATERS. THIS BOUNDARY IS EXPECTED TO MOVE ACROSS
THE REST OF THE FA TONIGHT AND TOMORROW. MOISTURE WILL INCREASE
WEDNESDAY AND THEN LINGERING THROUGH THURSDAY...AS COLD FRONTAL
BOUNDARY MOVES SOUTHEAST TOWARD AND THEN ACROSS THE LOCAL AREA.
HOWEVER...ONLY ISOLATED TO SCATTERED PASSING SHOWERS ARE EXPECTED IN
ASSOCIATION WITH THIS FEATURE. THE BOUNDARY IS EXPECTED TO MOVE
RAPIDLY ACROSS THE LOCAL ISLANDS. AFTER THE PASSAGE OF THE BOUNDARY
AN INCREASE IN WINDS IS EXPECTED ACROSS THE REGION FOLLOWED BY
COLDER THAN NORMAL TEMPERATURES MAINLY OVER THE NORTHERN SLOPES OF
PUERTO RICO. THIS TYPE OF MUCH DRIER PLEASANT AND COOLER AIR MASS IS
EXPECTED TO ENCOMPASS THE LOCAL ISLANDS UNTIL THE UPCOMING WEEKEND.

AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS ALL TAF
SITES THIS EVENING. HOWEVER...SOME PASSING SHOWERS WILL BE
POSSIBLE AT TJSJ AND TIST...AND TISX.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  73  81  71  80 /  40  40  20  10
STT  74  83  74  84 /  30  30  20  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...WIND ADVISORY UNTIL 11 AM AST THURSDAY FOR CULEBRA-MAYAGUEZ AND
     VICINITY-NORTH CENTRAL-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

     SMALL CRAFT ADVISORY UNTIL 8 PM AST THURSDAY FOR CULEBRA-
     MAYAGUEZ AND VICINITY-NORTH CENTRAL-SAN JUAN AND VICINITY.

VI...WIND ADVISORY UNTIL 11 AM AST THURSDAY FOR ST CROIX-ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

     SMALL CRAFT ADVISORY UNTIL 8 PM AST THURSDAY FOR ST. THOMAS/ST.
     JOHN/ADJACENT ISLANDS.

&&

25/09

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 2:21 AM CSTHigh Surf AdvisoryJSJ30 hr

Nearby

Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.